View Full Version : Is Wellbutrin XL supposed to be like this?! (Please Help me.)


MusiciansWish
06-17-13, 08:22 PM
I decided to try Wellbutrin XL to see if it would work for me. My bf and I discussed ADHD medications and he started talking about how he took Welbutrin XL. I asked him questions and he said, "Hey do you want to try one?" Of course I questioned the safety of it, and he answered my questions and give me a pill... I only took one pill of 150 mg....I thought "Hey, trying it once shouldn't hurt."

An hour after trying it, I felt nothing. It didn't work. I was my same ol' usual self. Though, after awhile, I started to not feel that great. I don't know how to describe it, but...It felt as if I wasn't myself, it was like I was looking through a glass window and not my own eyes. Then later, my head started to feel funny..I felt pressure in my sinuses and I felt as if my head was somewhat swimming...At times when I sit down I feel as if i am bout to tip over head first. That night, I wasn't able to sleep, hypnic jerks kept me awake and began to increase my anxiety, thus making me want to cry. (and...I did...) My heart palpitated once and that further increased my anxiety. I wasn't able to sleep at the time I needed to.

The next day, I woke up...I was alright in the beginning and then my mood began to shift. I became anxious and at times I was fine, energetic almost, but then I would downshift into an anxious feeling, wanting to cry and I feel this way as I type.

Are all of these symptoms, just residual effects from the Wellbutrin XL (150mg)? Will they go away? How long does it take for Wellbutrin XL to completely get out of my system. I know I made a mistake, I will never do something silly like this again. I want to call my pdoc and tell him about this, but...I'm afraid of what may happen...Same if I opted to go to the doctor. I really don't know what to do...or if this is anywhere near normal for someone who has tried Wellbutrin XL for the first time, just once...

Would it be fine to take Melatonin in order to fall asleep and help with these stupid Hypnic Jerks?

atSWIMtooboreds
06-17-13, 09:15 PM
Those side effects should go away very soon. The main therapeutic effects often take a few weeks to "kick in" (that's if you're taking it regularly).

MusiciansWish
06-17-13, 09:16 PM
Those side effects should go away very soon. The main therapeutic effects often take a few weeks to "kick in" (that's if you're taking it regularly).

So these feelings that I have had since yesterday are because of the Wellbutrin XL and not something saying that there's something psychologically wrong with me?

MusiciansWish
06-18-13, 05:56 PM
Are there any others who could possibly help. I mean, I feel the side effects slowly going away, I was told that one tablet could remain up to five days in the system by a doctor who specializes in psychiatry.

sarahsweets
06-19-13, 04:40 AM
wellbutrin does not work quickly, it take time to build up in your system to work so I am not sure what was going on with you in regards to the wellbutrin.

MusiciansWish
06-19-13, 03:03 PM
I've asked a few doctors about it and they have all told me that these symptoms can be caused by just taking one tablet. Also that these symptoms can last for about five days, due to the fact that the half life of Wellbutrin XL is 24hrs...so times that by five and you have the total amount of hours that it would be in your system. The symptoms can last all five days, but for me it really hasn't....I think a majority of them stopped yesterday. I'm still dealing with that odd feeling, but it's not as intense as it was the first day I took the Wellbutrin.

Dr. P. A. Pappas (A psychiatrist from Scottsdale AZ, who is board certified) wrote:

Yes The half-life of Wellbutrin XL is about 24 hours, so it would still be in your system for 5 times that. Wellbutrin may exacerbate anxiety. Please contact your physician and let him/her know what you're experiencing.


and she also wrote this as well

The half life of Wellbutrin is about 24 hours, so it will still be in your system for 5 x 24 hours. You could have symptoms for that long.

The pharmacology is regardless of dose/dosage.

MusiciansWish
06-30-13, 12:49 AM
Well i'm much better. After a week of dealing with Wellbutrin's side effects combined with the excess anxiety...I greatly improved and Anxiety went poof (for now). I just needed someone to be there for me to take my mind off of everything. I feel great right now. :3

janiew
06-30-13, 12:52 PM
When I took Wellbutrin to quit smoking 10 years ago, over 100 or 150 mg per day made me anxious. There was no delay in the effect. I can't remember how long it lasted.